The soldier profiled at the beginning of this piece is on the same med I’m currently withdrawing from in agony. It’s taken over 6 months to get where I am and now I’m in a detox center to finish the process it became so agonizing. This guy cold-turkeyed in a war zone with a gun in his hand.
I think I’ve mentioned that benzo withdrawal, among other things causes rage. Nice to think of raging, soldiers in agonizing pain holding guns, huh? Very pretty picture.
One more way these drugs are being criminally abused on innocent people.
Marine Corporal Michael Cataldi woke as he heard the truck rumble past.
He opened his eyes, but saw nothing. It was the middle of the night, and he was facedown in the sands of western Iraq. His loaded M16 was pinned beneath him.
Cataldi had no idea how he’d gotten to where he now lay, some 200 meters from the dilapidated building where his buddies slept. But he suspected what had caused this nightmare: His Klonopin prescription had run out.
His ordeal was not all that remarkable for a person on that anti-anxiety medication. In the lengthy labeling that accompanies each prescription, Klonopin users are warned against abruptly stopping the medicine, since doing so can cause psychosis, hallucinations, and other symptoms. What makes Cataldi’s story extraordinary is that he was a U. S. Marine at war, and that the drug’s adverse effects endangered lives — his own, his fellow Marines’, and the lives of any civilians unfortunate enough to cross his path.
“It put everyone within rifle distance at risk,” he says. (read the rest here)
Here’s a PDF file from “Military Medicine” on Psych Meds and Deployment. If you have problems opening it I can mail you a copy. I’ve not read it as I’m too wasted from my withdrawal, but it looks like military policy and was passed onto me by an unnamed source.